Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    ADHD
    avatar
    An_247614 posted:
    I think I may have ADHD, but I do not want to be put on medication that will make me feel like a zombie. Are there any recommended medications?
    Reply
     
    avatar
    Stevej77 responded:
    First off, you should have an evaluation done to see if you do have ADHD. You certainly don't want to be treated for something youbdo not have! If you are diagnosed with ADHD, and are considered a good candidate for a trial of medication, you should not have to worry about feeling like a zombie . If the medication is treating your symptoms, you should notice that you are functioning better, not worse. Improved ability to concentrate on what is important, rather than what is most interesting, being able to stop and think more consistantly before responding, and being more comfortable in situations that demand being still and silent should be what you notice. More clarity of thought an an improved ability to stay on task over time should also be what you experience if you are on the right medication at the right dose. With the most commonly used medications for ADHD, you will likely experience what I described above, or no changes at all. While some people will experience side effects to some medications, usually it is appetite suppression, or not feeling as hungry, especially mid-day, not feeling zombified. Side effects, if they occur, can usually be managed by changing doses, timing of doses, or trying a different medication. Often, they gonaway on their own after a couple weeks. Having a clinician follow up with you when on a trial of a medication is very helpful in making sure it is helping you the way you want, suggesting adjustments, and managing any side effects. In addition, they should also be able to help you to learn behavioral stratagies and shifting the ways that you approach problem solving to ways that work best for you. Good luck!


    Featuring Experts

    My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

    Helpful Tips

    How Can You Get Most Out This Community?
    Hello members, Welcome to the ADD/ADHD community! Please feel free to post or join in any discussions on this community. Useful ... More
    Was this Helpful?
    31 of 33 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.